MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure the lens did not advance during priming after scrub nurse has filled the injector with recommended viscoelastic.Scrub nurse noted that the trailing haptic was kinked.There was patient contact.The procedure was completed with new lens with no complications.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Two provided photos show the device from the loading area down.The device door is opened.The plunger and lens have been advanced just inside the nozzle entry area.The plunger appears to have under rode the lens, with the trailing haptic misfolded under the lens.There appears to be an inadequate amount of viscoelastic in the loading area and only a small amount of viscoelastic from mid-nozzle down into the nozzle tip.We are unable to confirm if the plunger is oriented correctly from the photos provided.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.Root cause: based on our observation of the attached photos, the plunger appears to have under rode the lens and the trailing haptic was misfolded under the lens.The product has not been received to evaluate.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Plunger override may occur: due to rapid advancement faster than the ifu recommend rate.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override the lens.If the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23988025
Report Number1119421-2026-00043
Device Sequence Number10717231
Product Code HQL
UDI-Device Identifier00380652394819
UDI-Public(01)00380652394819(17)280511(11)250513(10)16036114
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16036114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/09/2026
Date Device Manufactured05/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient Age60 YR
Patient SexFemale